Alert archive / New York / Tornado Warnings in 2013

Tornado Warning 6, NWS Binghamton, NY

May 22, 2013Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this tornado warning at May 22, 2013, 1:09 PM EDT for Delaware County, Sullivan County, New York. It was in force for 36 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 1:09 PM EDT (17:09 UTC)
Expired
May 22, 2013, 1:45 PM EDT
In force
36 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Delaware County, NY, Sullivan County, NY

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:30 PM EDTHAIL 0.88Roscoe, NY
May 22, 1:30 PM EDTHAIL 1Cooks Falls, NY
May 22, 1:32 PM EDTHAIL 0.88Tennanah Lake, NY
May 22, 1:35 PM EDTHAIL 1.75Roscoe, NY*** 1 INJ *** PERSON INJURED BY FALLING HAIL AT THE CAMPGROUND IN ROSCOE AS HE WAS TRYING TO SEEK SHELTER IN BATH HOUSE AT CAMP GROUND.
May 22, 1:35 PM EDTHAIL 2.75Roscoe, NY*** 1 INJ *** PERSON INJURED BY FALLING HAIL AT THE CAMPGROUND IN ROSCOE AS HE WAS TRYING TO SEEK SHELTER IN BATH HOUSE AT CAMP GROUND.
May 22, 1:37 PM EDTHAIL 1.75Roscoe, NY
May 22, 1:55 PM EDTHAIL 1.75Livingston Manor, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:58 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WFUS51 KBGM 221709
TORBGM
NYC025-105-221745-
/O.NEW.KBGM.TO.W.0006.130522T1709Z-130522T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
109 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
  NORTHWESTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...

* UNTIL 145 PM EDT.

* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
  ROSCOE...MOVING EAST AT 25 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  ROSCOE BY 130 PM EDT...
  HAZEL BY 135 PM EDT...
  LIVINGSTON MANOR BY 140 PM EDT...
  PARKSVILLE BY 145 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4183 7474 4186 7512 4197 7513 4203 7475
      4202 7475 4201 7477 4200 7475
TIME...MOT...LOC 1710Z 266DEG 23KT 4191 7508

$$

CMG
1 follow-up statement
206 
WWUS51 KBGM 221736
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
136 PM EDT WED MAY 22 2013

NYC025-221747-
/O.CAN.KBGM.TO.W.0006.000000T0000Z-130522T1745Z/
DELAWARE NY-
136 PM EDT WED MAY 22 2013

...THE TORNADO WARNING FOR DELAWARE COUNTY IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7475 4183 7474 4186 7494 4193 7496
      4203 7475 4202 7475 4201 7477
TIME...MOT...LOC 1737Z 271DEG 24KT 4190 7486

$$

NYC105-221745-
/O.CON.KBGM.TO.W.0006.000000T0000Z-130522T1745Z/
SULLIVAN NY-
136 PM EDT WED MAY 22 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR NORTH
CENTRAL SULLIVAN COUNTY...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SHANDELEE...MOVING
EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  PARKSTON...PARKSVILLE AND LEWBEACH BY 145 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4200 7475 4183 7474 4186 7494 4193 7496
      4203 7475 4202 7475 4201 7477
TIME...MOT...LOC 1737Z 271DEG 24KT 4190 7486

$$

CMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 22, 10:13 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 22, 10:13 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1013 AM EDT WED MAY 22 2013

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN OVER THE REGION THROUGH
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THIS PERIOD ALONG WITH WARM TEMPERATURES. A COLD FRONT WILL
APPROACH THE REGION ON THURSDAY. THIS SYSTEM WILL BRING A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1010 AM UPDATE...
BUSY WX DAY SHAPING UP FOR THE REGION AS CHANCES FOR RENEWED
CONVECTION AND SEVERE WX DEVELOPMENT APPEAR LIKELY AS THE LATE
MORNING/AFTERNOON HRS PROGRESS. FIRST THINGS FIRST HOWEVER WITH
MID-MORNING RADAR IMAGERY SHOWING WEAK SHWRS CURRENTLY MOVING
THROUGH THE CENTRAL SOUTHERN TIER AND FINGER LAKES ON THE HEELS OF
A WEAK SHORTWAVE TROUGH CURRENTLY MOVING FROM WESTERN PA INTO
WESTERN NY. SO FAR THIS ACTIVITY HAS BEHAVED BUT ATTENTION REMAINS
FOCUSED ON ANOTHER AREA OF SHORTWAVE ENERGY WHICH NOW RESIDES ACROSS
EASTERN KY AND SOUTHERN OH. WITH TIME TODAY...THIS FEATURE WILL
CONTINUE LIFTING NORTHEAST WHERE IT WILL ENCOUNTER AN INCREASINGLY
UNSTABLE AIRMASS AS TEMPS WARM WELL INTO THE UPPER 70S AND LOWER
80S LATER TODAY.

COMPARING TODAY/S SETUP TO YESTERDAY/S...THE ONE THING THAT IS
IMMEDIATELY APPARENT IS THAT THE UPPER-LEVEL WIND FIELD IS MORE
SUPPORTIVE OF CONVECTIVE DEVELOPMENT AS AN ANTICYCLONICALLY CURVED
JET STRENGTHENS TO OUR NORTH IN INCREASING CONFLUENT FLOW ALOFT. AS A
RESULT...MUCH OF UPSTATE NY AND NORTHERN PA WILL BE PLACED UNDER
THE FAVORABLE RIGHT ENTRANCE REGION WHICH WILL ENHANCE UPPER-LEVEL
DIVERGENCE ACROSS THE REGION. THIS COMBINED WITH INCREASING LIFT
ARRIVING WITH THE PREVIOUSLY MENTIONED OHIO VLY SHORTWAVE SHOULD
PROVIDE PLENTY OF MID/UPPER SUPPORT FOR CONVECTIVE DEVELOPMENT.
SHIFTING CLOSER TO THE SFC...LATEST 13Z SUBJECTIVE HAND ANALYSIS
SHOWS A LEESIDE TROUGH EXTENDING SOUTH FROM THE CENTRAL LAKE PLAIN
SOUTH THROUGH CENTRAL PA. FURTHER TO THE NORTH...A LINGERING
STATIONARY FRONT REMAINS POSITIONED ACROSS NORTHERN NY JUST NORTH
OF THE CWA WHICH COULD SERVE AS AN ADDITIONAL FOCUS FOR
DEVELOPMENT LATER TODAY.

SUMMING EVERYTHING UP AND CONSIDERING THAT THE 0-6 KM BULK SHEAR
VECTORS ARE FCST TO INCREASE TO NEAR 40-45 KTS LATER
TODAY ALONG WITH UNIDIRECTIONAL TROPOSPHERIC FLOW...ISOLATED
SPLITTING SUPERCELLS CANNOT BE RULED OUT. QUICK LOOK AT BOTH THE
12Z BUF AND PIT SOUNDINGS STILL SHOW NEARLY DRY-ADIABATIC MID-
LEVEL LAPSE RATES SUGGESTING ELEVATED MIXED LAYER AIR STILL
RESIDES ACROSS THE REGION. LATEST SPC DAY 1 OUTLOOK MAINTAINS A
SLGT RISK CWA WIDE WITH A 30% HAIL AND WIND RISK. THE OTHER
CONCERN REMAINS HEAVY RAIN POTENTIAL AS BLENDED TPW SATELLITE
GRAPHICS CONTINUE TO SHOW AN ABNORMALLY MOIST AIRMASS IN PLACE
WITH PWAT VALUES APPROACHING 1.50 INCHES. OBVIOUSLY WE/LL HAVE TO
WATCH THINGS AS THEY UNFOLD AS HEAVY RAINFALL FROM LAST NIGHT/S
CONVECTION ON TOP OF ADDITIONAL RAINS TODAY MAY WARRANT A QUICK
FLASH FLOOD WATCH FOR PORTIONS OF THE LAKE PLAIN AND NORTHERN
FINGER LAKES REGION.

430 AM UPDATE... SHOWERS AND TSTMS CONTINUE ACRS THE WRN CATS AND
THE SRN TIER AS BNDRYS LURK IN THE VICINITY. VRY SLIGHT WVS RIDING
UP IN SWRLY FLOW ARE ACTING TO SPARK OFF CONVECTION AND MAY CONT
TO DO SO AT RANDOM TONIGHT. WMFNT APPEARS TO BE LOCATED IN THE FAR
NRN ZONES THO IT IS A LITTLE UNCERTAIN ON HOW FAR NORTH THIS
FEATURE WL LIFT THRU THE DAY. AS IT STANDS NOW, MOST OF THE CWA
WILL BE CLEARLY IN THE WARM SECTOR ALONG WITH STRENGTHENING WINDS
ALOFT.

WITH TEMPS INTO THE 80S ONCE AGAIN AND DWPTS INTO THE 60S, CAPES WL
AVG ARND 1000 J/KG GIVE OR TAKE. STRONG WV AT H5 FCST TO APPCH FM
THE WEST TWD 00Z THIS EVNG, THO ANY SUBTLE FEATURE CAN RIPPLE THRU AT
ANYTIME. THUS, HV STARTED POPS OFF THIS MRNG AS SCTD AND AS WV
APPCHS AND HTG COMMENCES HV GONE CLSR TO LKLY AFT 21Z ACRS NRN ZONES
IN VICINITY OF WMFNT. GIVEN WHAT HAPPENED YDA, POTENTIAL CERTAINLY
EXISTS FOR SVR WX AS WIND FIELDS STRENGTHEN.

GIVEN THE UNCERTAINTY OF DVLPMNT WL HOLD OFF ON FLASH FLOOD WATCH
FOR NOW AND ALLOW DAY SHIFT TO PUT UP A SHORT-FUSED WATCH ONCE AREA
BCMS MORE CLR. AS IT STANDS NOW, RAINFALL TOTALS OF 2-4 INCHES
OCCURRED IN A SHORT PD OF TIME YDA EVNG ACRS SRN ONONDAGA, CENTRAL
MADISON AND SRN ONEIDA CNTYS AND THESE WL BE THE AREAS TO WATCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
430 AM UPDATE...
TONIGHT WL FEATURE UL LOW EJECTING EAST INTO THE UPR MIDWEST. STRONG
SRLY FLOW WL PUMP MOISTURE INTO THE ERN HALF OF THE COUNTRY WITH
40MM PW VALUES POISED TO ENTER INTO THE TN VLY AT THIS TIME. EXPECT
THIS TO MV NWRD INTO THE AREA TONIGHT AND WITH UL SYSTEM APPCHG THE
CENTRAL GREAT LKS BY MRNG AND RIDGE GRADUALLY STARTING TO BREAK
DOWN, WL LKLY SEE INCRS IN POPS BY 12Z THUR. OVRNGT LOWS TONIGHT
EXPECTED TO RMN IN THE 60S UNDER MOIST AIRMASS.

BY 00Z FRIDAY CDFNT WL BISECT CWA. ATTM IT APPEARS THAT ANAFRONT
PCPN WL OCCUR AS UL TROF LAGS BHND FNT. THUS, HV KEPT POPS IN LKLY
RANGE FOR A GOOD PART OF THE DAY AND INTO THE NIGHTTIME HRS.
INSTABILITY IS ON THE WEAKER SIDE DUE TO EXTENSIVE CLD CVR, HWVR IT
APPEARS WINDS AND FRCG WL BE STRONGEST. SO WL MAINTAIN MENTION OF
POSSIBLE SVR IN THE HAZARDOUS WX OUTLOOK.

FROPA OCCURS ARND MIDNIGHT FRI NGT WITH UL TROF STILL HANGING BACK
TO THE WEST AND NOT MVG THRU UNTIL CLOSER TO 18Z FRIDAY. WL CONTINUE
WITH LKLY POPS THRU THIS TIME WITH JUST CHC SHOWERS BYND. STRONG CAA
WL OCCUR FOLLOWING FROPA WITH OVRNGT MINS DIPPING INTO THE 40S ACRS
THE LK PLAIN WITH LOWS IN THE UPR 50S ACRS SERN CNTYS.

CAA CONTS DRG THE DAY FRIDAY WITH SKIES CLRNG FM WEST TO EAST AND
TEMPS BARELY MAKING IT TO NR 60F. WINDS WL INCRS AS PRESSURE
GRADIENT TIGHTENS BTWN SFC LOPRES OFF THE ATLANTIC SEABOARD AND
BUILDING 1030MB HIPRES. FAIRLY RAW DAY COMPARED TO PAST WEEK OR SO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
4 AM WED UPDATE... LTL TO NO CHGS MADE TO THE EXTENDED GRIDS ATTM.

THE 00Z WED MODEL SUITE IS STILL SINGING THE SAME TUNE ON THE
LARGE-SCALE...WITH A DEEP UPR-LVL TROUGH OVER THE CANADIAN
MARITIMES AND THE NERN STATES THIS HOLIDAY WEEKEND...LEADING TO
FAIRLY CHILLY TEMPS FOR LATE MAY (HIGHS ONLY FROM THE 50S-MID 60S).
ONE DIFFERENCE BETWEEN THE EC AND GFS CONCERNS THE PROGRESSIVENESS
OF THIS UPR TROUGH AND ASSOCD SFC COLD FRNT. THE EC SHOWS ONLY
VERY SLOW EWD PROGRESS FOR AT LEAST THE FIRST HALF OF THE
WEEKEND...LEADING TO LINGERING SHWRS FOR SAT...PERHAPS EVEN INTO
SUN. MEANWHILE...THE GFS BUILDS SFC RIDGING INTO NY/PA MUCH MORE
QUICKLY...RESULTING IN DRIER WX. WE'LL CONTINUE TO SIDE WITH THE
MORE PROGRESSIVE GFS...THUS MAINTAINING A PCPN-FREE FORECAST.

AS MENTIONED EARLIER...AND ALSO ALLUDED TO IN THE PREV DISC...THE
CHILLY NATURE OF THE AMS COULD WELL RESULT IN NIGHT-TIME LOWS DOWN
INTO THE 30S FOR OUR NORMALLY COLDER LOCALES. AS WE DRAW
CLOSER...AND CONFIDENCE INCREASES IN COLD OVERNIGHT
LOWS...FROST/FREEZE HEADLINES MAY BE REQUIRED. WE'LL OBVIOUSLY CONTINUE
TO LOOK CLOSELY AT THIS SITN IN THE COMING DAYS.

EARLY NEXT WEEK...MODEL CONSENSUS POINTS TWDS RISING
HGTS/MODIFYING TEMPS WITH TIME.

PREV DISC... AT THE START OF THE EXTENDED...DEEP UPPER-LEVEL
TROUGHING WILL BE WORKING OFF THE EAST COAST WITH STRONG HIGH
PRESSURE BUILDING SOUTHWARD ACROSS GREAT LAKES FROM CENTRAL
CANADA. AS THIS OCCURS...STRONG BLOCKING SOUTH OF GREENLAND WILL
RESULT IN ONLY A SLOW EASTWARD MIGRATION OF THE EXITING UPPER
TROUGH ACROSS NEW ENGLAND AND THE CANADIAN MARITIME PROVINCES.
THIS WILL ENSURE ARRIVING HIGH PRESSURE WILL DOMINATE THROUGH THE
PERIOD WITH LITTLE TO NO PRECIPITATION EXPECTED. WITH A DRY
AIRMASS FIRMLY IN PLACE...EXPECT A FAIRLY WIDE DIURNAL RANGE IN
TEMPS WITH OVERNIGHT LOWS EASILY FALLING INTO THE UPPER 30S AND
LOWER 40S AND HIGHS ONLY REACHING INTO THE LOWER TO MIDDLE 60S.
FROM THIS VANTAGE POINT...IT SEEMS REASONABLE THAT CONDITIONS WILL
BECOME FAVORABLE FOR FROST FORMATION THROUGH THE WEEKEND AND
HEADLINES WILL LIKELY BE NEEDED AT SOME POINT.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
12Z UPDATE... OTHER THAN SOME MVFR VSBY RESTRICTIONS IN FOG/HZ
EARLY THIS AM...VFR SHOULD CONTINUE FOR A GOOD CHUNK OF THE DAY.
ISOLD SHRA/TSRA WILL BE FLOATING THROUGH CNY THROUGH EARLY
AFTN...BUT COVERAGE LOOKS SPARSE ENOUGH TO PRECLUDE THEIR MENTION
IN THE TERMINALS OVER THE NEAR TERM.

LTR THIS AFTN...COVERAGE OF SHRA/TSRA SHOULD INCREASE...SPCLY NEAR
KSYR AND KRME...SO RESTRICTIVE CONDS WERE INSERTED AT THAT TIME.
LTR THIS EVE...CONVECTIVE COVERAGE SHOULD DIMINISH AGN.

LGT SFC WINDS THIS AM...WILL BECOME A BIT GUSTY OUT OF THE S AND
SW THIS AFTN (20-25 KT)...BEFORE LESSENING THIS EVE.

OUTLOOK...

THU/THU NIGHT...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS.

FRI...PSBL LINGERING RESTRICTIONS IN LWR CIGS/-SHRA.

SAT-SUN...VFR. BREEZY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PVN
NEAR TERM...CMG/PVN
SHORT TERM...PVN
LONG TERM...CMG/MLJ
AVIATION...MLJ/MDP
Hazardous weather outlook, May 22, 5:21 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 AM EDT WED MAY 22 2013

NYZ022>025-055>057-062-PAZ038>040-043-044-047-048-072-230930-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME-DELAWARE-SULLIVAN-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
521 AM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM
FRONT REMAINS ACROSS NORTHERN NEW YORK STATE. INSTABILITY WILL
INCREASE THROUGHOUT THE DAY WITH THE POTENTIAL TO BECOME SEVERE,
PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT
APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

NYZ009-015>018-036-037-044>046-230930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
521 AM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM
FRONT REMAINS ACROSS NORTHERN NEW YORK STATE. INSTABILITY WILL
INCREASE THROUGHOUT THE DAY WITH THE POTENTIAL TO BECOME SEVERE,
PRODUCING DAMAGING WINDS AND LARGE HAIL.

IN ADDITION TO THE SEVERE THREAT, FLASH FLOODING WILL ALSO BE
POSSIBLE ACROSS THE FINGER LAKES AND THE WESTERN MOHAWK VALLEY IF
STORMS DEVELOP IN THESE AREAS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT
APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

PN

In the hours before

Special weather statement, May 22, 11:44 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1144 AM EDT WED MAY 22 2013

NYZ056-057-PAZ039-040-221615-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA-
1144 AM EDT WED MAY 22 2013

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN BROOME...
NORTHEASTERN SUSQUEHANNA...NORTHERN WAYNE AND SOUTHWESTERN DELAWARE
COUNTIES...

* AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR THOMPSON...AND MOVING
  NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STARRUCA AT 1150 AM EDT...
  SCOTT CENTER AND SHEHAWKEN AT 1155 AM EDT...
  HIAWATHA AND STARLIGHT AT NOON EDT...
  WINTERDALE AND HALE EDDY AT 1205 PM EDT...
  HANCOCK AND EQUINUNK AT 1210 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4181 7552 4189 7559 4214 7534 4186 7513
      4185 7514 4184 7512 4183 7511

CMG
Local storm report, May 22, 12:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1254 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             PORT CRANE              42.17N  75.83W
05/22/2013  E0.75 INCH       BROOME             NY   PUBLIC

&&

MJN
Local storm report, May 22, 12:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1255 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             BINGHAMTON              42.10N  75.91W
05/22/2013  E0.88 INCH       BROOME             NY   PUBLIC

&&

MJN
Local storm report, May 22, 12:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1258 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BINGHAMTON              42.10N  75.91W
05/22/2013  E1.00 INCH       BROOME             NY   PUBLIC

&&

MJN
Local storm report, May 22, 12:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1259 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             PORT CRANE              42.17N  75.83W
05/22/2013  E1.00 INCH       BROOME             NY   PUBLIC

&&

MJN
Local storm report, May 22, 1:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             WEST COLESVILLE         42.14N  75.75W
05/22/2013  E0.88 INCH       BROOME             NY   PUBLIC

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:27 PM EDTAreal Flood AdvisoryBGMCayuga, Onondaga, Seneca, Steuben, Yates4 hr
May 21, 8:41 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga64 min
May 21, 8:48 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga57 min
May 21, 8:58 PM EDTAreal Flood AdvisoryBGMCayuga, Cortland, Madison, Oneida, Onondaga, Otsego and 1 more4 hr
May 21, 9:01 PM EDTSpecial Weather StatementBGMOtsego59 min
May 21, 9:10 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Tompkins65 min
May 21, 9:25 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca65 min
May 21, 9:37 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Oneida, Otsego53 min
May 21, 10:27 PM EDTSpecial Weather StatementBGMOtsego33 min
May 21, 10:39 PM EDTSpecial Weather StatementBGMChemung, Chenango, Cortland, Madison, Tioga, Tompkins51 min
May 21, 11:48 PM EDTSpecial Weather StatementBGMChenango, Otsego, Tioga57 min
May 22, 11:09 AM EDTSpecial Weather StatementBGMTioga36 min
May 22, 11:17 AM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga, Tompkins58 min
May 22, 12:40 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware50 min
May 22, 12:46 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego59 min
May 22, 1:20 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego40 min
May 22, 1:39 PM EDTTornado WarningBGMSullivan36 min
May 22, 2:14 PM EDTTornado WarningBGMSullivan16 min
May 22, 2:31 PM EDTAreal Flood AdvisoryBGMSullivan3 hr
May 22, 2:34 PM EDTSevere Thunderstorm WarningBGMSullivan56 min
May 22, 4:02 PM EDTSevere Thunderstorm WarningBGMMadison, Onondaga43 min
May 22, 4:37 PM EDTSpecial Weather StatementBGMMadison23 min
May 22, 4:45 PM EDTSevere Thunderstorm WarningBGMOneida, Onondaga60 min
May 22, 5:19 PM EDTSpecial Weather StatementBGMMadison26 min
May 22, 5:58 PM EDTSpecial Weather StatementBGMSullivan32 min
May 22, 6:05 PM EDTSevere Thunderstorm WarningBGMOneida55 min
May 22, 7:15 PM EDTSevere Thunderstorm WarningBGMOneida60 min
May 22, 7:17 PM EDTSevere Thunderstorm WarningBGMSteuben43 min
May 22, 7:46 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Tompkins, Yates44 min
May 22, 7:57 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga63 min

Nearby

Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.